Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 208, NWS Tulsa, OK

May 10, 2009Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2009, 12:29 AM CDT for Choctaw County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2009, 12:29 AM CDT (05:29 UTC)
Expired
May 10, 2009, 1:00 AM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:40 PM CDT, 49 minutes earlier.

Area forecast discussion, May 9, 11:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SAT MAY 9 2009

...AVIATION...

.DISCUSSION...
VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE NIGHT
WITH MID CLOUDS COVERING THE AREA. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS WILL ALSO IMPACT THE AREA
TAF SITES DURING THE OVERNIGHT HOURS. CONDITIONS WILL WORSEN
DURING THE DAY ON SUNDAY AS THE ISENTROPIC LIFT BECOMES
MORE IMPRESSIVE AND CEILINGS BEGIN TO LOWER INTO THE MVFR
CATEGORY. SHOWERS AND THUNDERSTORMS WILL ALSO BECOME MORE
WIDESPREAD ON SUNDAY AS A RESULT OF THE ISENTROPIC LIFT
AND A MID-LEVELS SHORTWAVE THAT WILL BE MOVING ACROSS
THE REGION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, May 9, 10:21 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SAT MAY 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1021 PM CDT SAT MAY 9 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.

DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS
WARM AIR ALOFT OVERRUNS THE COOLER AIR AT THE SURFACE.
THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE ELEVATED
INSTABILITIES WILL BE MORE FAVORABLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH MUCH OF
NEXT WEEK.  THESE CHANCES WILL BE DRIVEN BY FRONTAL
BOUNDARIES PASSING THROUGH THE AREA...WITH BOTH HEAVY
RAIN AND SEVERE WEATHER POTENTIAL OCCURRING WITH EACH
ROUND OF THUNDERSTORMS.  MANY LOCATIONS HAVE RECEIVED
EXCESSIVE RAINFALL OVER THE PAST FEW WEEKS...WHICH
WILL SUPPORT BOTH CONTINUED FLASH FLOOD AND RIVER FLOOD
CONCERNS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE ACTIVE WEATHER PATTERN WILL CONTINUE AND RESPONSES TO
BOTH FLASH FLOODING AND SEVERE WEATHER ARE POSSIBLE FOR
MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:35 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha55 min
May 10, 4:15 AM CDTFlash Flood WatchTSAChoctaw, Latimer, Pittsburg, Pushmataha48 hr
May 10, 4:25 AM CDTFlash Flood WarningTSAChoctaw4 hr
May 10, 10:00 AM CDTFlash Flood WarningTSAChoctaw6 hr
May 10, 12:23 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
May 10, 4:02 PM CDTAreal Flood WarningTSAChoctaw, Pushmataha4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.